# SDR CA140904010

- Difficulty date: September 3, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 21,134 hours
- Engine: Garrtt TPE33110UA
- Propeller: Hartzl HCB3TN5
- System (JASC): 6110 · Propeller Assembly
- Part: Screw
- Part number: A2626
- Condition: Damaged
- Location: Propeller
- Part time: 1,344 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: X
- Precautionary procedure: E, A

## Discrepancy

(CAN) FOLLOWING NORMAL TAKEOFF, ON CLIMBOUT PASSING 7500FT THE FLIGHT CREW EXPERIENCED AN OVERSPEED ON THE RT ENGINE, THE PROPELLER SPEED LEVER WAS PULLED BACK TO REDUCE PROPELLER RPM WITH NO EFFECT.  THE END RESULT WAS THE FCU OVERSPEED GOVERNOR HELD THE ENGINE AT 104 PERCENT AS IT SHOULD.  THE CREW THEN FOLLOWED THE EMERGENCY CHECKLIST SHUTDOWN PROCEDURE ON THE RT ENGINE, HOWEVER, ALTHOUGH THE ENGINE SHUTDOWN, THE PROPELLER WOULD NOT FEATHER OR DECREASE BELOW 70 PERCENT RPM.  AN EMERGENCY WAS DECLARED AND THE ACFT DIVERTED.  FOLLOWING A SAFE SINGLE ENGINE LANDING, THE ACFT WAS TAKEN TO MAINTENANCE FACILITY AND THE CAUSE OF THE PROBLEM WAS INVESTIGATED.  INITIAL INVESTIGATION FOUND THE PROPELLER WAS STUCK MIDWAY BETWEEN FULLY FINE AND FEATHER WHICH EXPLAINED THE PROPELLER NOT REDUCING BELOW 70 PERCENT RPM ON SHUTDOWN.  ATTEMPTS TO MOVE THE PROPELLER TO FEATHER FAILED.  THE PROPELLER WAS MOVED BACK ONTO THE START LOCKS WITH THE UNFEATHER PUMP AND IT WAS FOUND THAT THE HEAD OF 1 OF THE PISTON GUIDE ROD STOP SCREWS, REF PROP MM 118F ILLUSTRATED PARTS LIST ITEM 1280, FIGURE 10-69 HAD BROKEN OFF AND JAMMED IN THE START LOCK HOUSING, ITEM 1030 OF THE ILLUSTRATED PARTS LIST IN THE AREA OF THE START LOCK PLUNGER.  THE RESULT WAS THE PROP WAS INITIALLY JAMMED IN FINE PITCH BUT WHEN IT WAS FEATHERED MOVED HALFWAY AND THEN JAMMED AGAIN IN THE POSITION THE PROPELLER WAS FOUND IN ON SHUTDOWN.  THE THEORY WAS PROVEN BY INSTALLING A LOANER PROPELLER AND RUNNING THE ENGINE WHICH PERFORMED AND FUNCTIONED NORMALLY.  THE PROBLEM CAUSED THE RT ENGINE TO EXCEED ITS OVERSPEED LIMIT AND WILL REQUIRE ITS REMOVAL TO HAVE A STRIP DOWN AND OVERSPEED INSPECTION.  THE PROPELLER OVERSPEED FALLS INTO THE NO ACTION REQUIRED CATEGORY FOR THE PERCENT AND TIME OF THE OVERSPEED BUT WILL NEED REPLACEMENT OF THE DAMAGED START LOCK ASSY.  A FLEET WIDE CHECK WILL BE CARRIED OUT OF ALL OUR ACFT, IF ANY FURTHER SIMILAR FAULTS ARE FOUND THEY WILL BE ADDED TO THIS REPORT.
